DINR 2020 Program

(General information about the workshop.)

(All abstracts in a .zip)

Wednesday, 22 July 2020

14:00 UTC07:00 PDTIntroduction

((slides)[S/opening_dinr_200722.pdf]) Our goal with this workshop is to encourage collaboration around data, infrastructure, approaches for DNS and Internet naming research with short talks.

14:10 UTC 07:10 PDTExperimental Techniques
moderator: John Heidemann
DNS Cause and Effect (tagging queries with labels) (abstract) Geoff Huston (APNIC)
Experimentation on Live DNS with DIINER (abstract, slides) Wes Hardaker (USC/ISI), John Heidemann (USC/ISI)
14:45 UTC07:45 PDT Data sharing and infrastructure
moderator: Wes Hardaker
TLD Registry Data: An Unstructured Wander through the Zoo (abstract, slides) Joe Abley (Public Interest Registry)
New Approaches to Safe Analysis of Long-Term DNS Data (abstract, slides) Wes Hardaker (USC/ISI), John Heidemann (USC/ISI)
15:20 UTC08:20 PDT 10 minute break
15:30 UTC08:30 PDT Passive measurement
moderator: John Heidemann
Anycast Monitoring with passive TCP RTT (abstract, slides) Giovane C. M. Moura (SIDN Labs), John Heidemann (USC/ISI), Jeroen Bulten (SIDN), Wes Hardaker (USC/ISI), Joao Ceron (SIDN Labs), Cristian Hesselman (SIDN Labs/University of Twente), Maarten Wullink (SIDN Labs), Marc Groeneweg (SIDN), Marco Davids (SIDN Labs)
Why Analyze Passive DNS Data And Best Practices To Collect And Process It On Large Networks (abstract) Vinicios Barretos (Universidade Estadual Paulista (UNESP)), Adriano Cansian (Universidade Estadual Paulista (UNESP)), Hugo Koji Kobayashi (NIC.BR – Brazilian Network Information Center)
16:05 UTC09:05 PDT Active measuprements
moderator: Wes Hardaker
Using hopcount to measure optimal server placement (abstract) Roy Arends (ICANN)
On the Performance of DNS Resolvers in the IPv6 and ECS Era (abstract, slides) Rami Al-Dalky (Case Western Reserve University), Michael Rabinovich (Case Western Reserve University)
16:40 UTC09:40 PDT 40 minute break for lunch
17:20 UTC10:20 PDT DNS abuse
moderator: John Heidemann
Detection of malicious domains through Passive DNS with Machine Learning (abstract) Marcos Rogério Silveira (UNESP - Universidade Estadual Paulista), Adriano Mauro Cansian (UNESP - Universidade Estadual Pauplista), Hugo Koji Kobayashi (NIC.BR – Brazilian Network Information Center)
Challenges in Inferring Domain Hijacks (abstract, slides) Gautam Akiwate (UC San Diego)
Understanding and Quantifying Aggressive Resolver Behaviors (abstract) Natalia Gomes (Universidade de Passo Fundo, Brasil), Ricardo de Oliveira Schmidt (Universidade de Passo Fundo, Brasil), Jelena Mirkovic (Computer and Information Sciences), Wes Hardaker (USC/ISI), John Heidemann (USC/ISI)
18:05 UTC11:05 PDT 5 minute break
18:10 UTC11:10 PDT Distributed technologies
moderator: Wes Hardaker
Presenting our Distributed HSM and DNS-Tools (abstract, slides) Javier Bustos-Jiménez (NIC Chile Research Labs), Hugo Salgado (NIC Chile)
Complementing DNS with ENS (abstract, slides) Brantly Millegan (Ethereum Name Service (ENS))
DNS Zone Transfers over TLS (abstract, slides) Shivan Kaul Sahib (Salesforce), Sara Dickinson (Sinodun IT), Allison Mankin (Salesforce), Willem Toorop (NLnet Labs)
18:45 UTC11:45 PDT 5 minute break
18:50 UTC11:50 PDT Future directions
moderator: John Heidemann
Using DNS for secure seamless IoT (abstract, slides) Sandoche Balakrichenan (AFNIC)
CAIDA’s KISMET (abstract) k claffy(CAIDA/UCSD)
19:25 UTC12:25 PDT: Closing Discussion
moderator: Wes Hardaker
([slides](S/closing_dinr_200722.pdf))
  • what did you learn, what do you want to know, what connection did you make?
  • what do you want to take forward into your own work
  • We will hold one of these again, how often do you think we should? Annually?